U.S. Virgin Islands, 2005Drought in U.S. Virgin Islands, March 1 to 31, 2005
March 1 to 31, 2005 · NWS SJU · 1 event in 1 county or zone
1 drought, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 28, 11:10 PM AST, 50 minutes earlier.
Area forecast discussion, Feb 28, 11:10 PM AST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1110 PM AST MON FEB 28 2005
.UPDATE...CLEAR TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE
LOCAL ISLANDS OVERNIGHT. ISOLATED PASSING LIGHT SHOWERS ARE POSSIBLE
IN A COUPLE OF LOCATIONS...ESPECIALLY OVER THE U.S. VIRGIN ISLANDS
AND ACROSS THE COASTAL WATERS...BUT MOST OF THE TIME IT WILL REMAIN
DRY. INHERITED SHORT TERM GRIDS AND ZFP HAD A GOOD HANDLE ON
EXPECTED CONDITIONS OVERNIGHT...BUT SENT A QUICK UPDATE TO BOTH TO
ALTER WEATHER...SKY COVER AND POPS IN MANY ZONES. FOR COASTAL
WATERS...MADE A COUPLE OF MINOR ALTERATIONS TO PREVIOUS CWF...
OTHERWISE NO CHANGES.
REMAINDER BELOW UNCHANGED FROM DAY SHIFT.
.PREV SHORT TERM...A LOW PRESSURE SYSTEM OFF THE EAST COAST OF THE
UNITED STATES EARLIER TODAY...AND ITS INTERACTION WITH A HIGH
PRESSURE SYSTEM IN THE ATLANTIC IS RESULTING IN A LIGHT TO MODERATE
EAST TO SOUTHEAST LOW LEVEL WIND FLOW. DIFFLUENCE OF THE LOW LEVEL
WINDS IS RESULTING IN DRY WEATHER ACROSS THE AREA OVER PUERTO
RICO...THE U.S. VIRGIN ISLANDS...THE ATLANTIC AND CARIBBEAN COASTAL
WATERS. LIMITED AMOUNT OF CLOUDS WERE NOTED ACROSS PUERTO RICO AND
THE U.S. VIRGIN ISLANDS WITH ONLY ISOLATED SHOWERS NOTED FAR OVER
THE CARIBBEAN SEA.
&&
.PREV LONG TERM...A FRONTAL BOUNDARY ASSOCIATED TO THE
AFOREMENTIONED LOW IS FORECAST TO MOVE TOWARD THE SOUTHEAST. WHILE
THIS HAPPENS A LIGHT TO MODERATE LOW LEVEL WIND FLOW IS EXPECTED TO
PREVAIL ACROSS THE LOCAL AREA WITH A TREND TO SHIFT TO A MORE
SOUTHEASTERLY DIRECTION. AT THIS TIME SEEMS THAT THE FRONTAL
BOUNDARY WILL HAVE NO MAJOR EFFECTS IN OUR LOCAL WEATHER IN TERMS OF
RAIN. JUST MINOR CHANGES MADE TO INHERITED GRIDS ON A LONG TERM
BASIS.
THE SEAS ARE HOWEVER EXPECTED TO HAVE A MODERATE INCREASE LATE
THURSDAY INTO FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 71 84 69 85 / 20 20 20 30
STT 72 83 71 85 / 30 20 40 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.
&&
11/24
Hazardous weather outlook, Feb 28, 6:00 AM AST, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON FEB 28 2005
PRZ001>013-AMZ710>750-011000-
600 AM AST MON FEB 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
VIZ001-002-AMZ710>730-011000-
600 AM AST MON FEB 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Drought, St. Croix
- When
- March 1, 12:00 AM AST to March 31, 11:59 PM AST
- Where
- St. Croix forecast zone
- Reported by
- OFFICIAL NWS OBS.
The lack of rainfall in St Croix led to the second driest March on record. Only 0.42 inches of rain were recorded at the airport for the entire month where the normal is 1.72 inches. An estimated of 1,000 acres had burned in brush fires.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Puerto Rico, March 1 to 31, 2005$5.0 million · 3 events
- Winter Storm in Ohio, March 1 to 2, 2005$825,000 · 7 events
- Winter Storm in Massachusetts, March 1, 2005$325,000 · 22 events
- Heavy Snow in New York, March 1, 2005$360,000 · 18 events
- Winter Storm in Pennsylvania, March 1 to 3, 2005$600,000 · 3 events
- Heavy Snow in Pennsylvania, March 1, 2005$160,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in Vermont, March 1, 2005$110,000 · 8 events
- Winter Storm in New York, March 1, 2005$90,000 · 9 events
- Heavy Snow in New York, March 1, 2005$60,000 · 6 events
- Heavy Snow in Pennsylvania, March 1 to 2, 200526 events
- Drought in Colorado, March 1 to 31, 200521 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447641.